Transitive permutation groups where nontrivial elements have at most two fixed points

Research output: Contribution to journalArticlepeer-review

Authors

Colleges, School and Institutes

External organisations

  • Martin-Luther-Universität Halle-Wittenberg

Abstract

Motivated by a question on Riemann surfaces, we consider permutation groups that act nonregularly, such that every nontrivial element has at most two fixed points. We describe the permutation groups with these properties and give a complete, detailed classification when the group is simple.

Details

Original languageEnglish
Pages (from-to)729-759
Number of pages31
JournalJournal of Pure and Applied Algebra
Volume219
Issue number4
Early online date27 May 2014
Publication statusPublished - Apr 2015